MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN RESOUND; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 20419970
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/07/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Manufacturers ref: (b)(4).08sep2022: it was reported that the patient injured after sf3 receiver top breaks off and gets lodged in patients ear.The patient reported that the tip and bottom half of the reciever from the patient hearing aid has come off in his ear.From the picture it is clear that the red portion of a sf3 receiver missing from his aid.Sf3 reciever separated when the patient was wearing it causing the tip to go deep in the patient ear canal puncturing the patients ear drum according to the provider, who notified the manufacturer by email.The patient went to er to get it removed and is now seeing ent doctor.The incident caused bleeding and punctured eardrum.27sep2022: follow up information recieved.It was reported that no damage was done to the patients ear.The er got it wrong.The ent was able to remove the broken piece easily and without issue.Nothing more serious than a bit of irritation from the er doctors attempts at removing the tip.This is a combined report (initial and final).No further follow up information is expected.
 
Additional Manufacturer Narrative
Manufacturers referance # (b)(4).It was reported that no permanent damage the user was caused.The object was removed from the era canal easily and without issues.No perforation of the eardrum confirmed.Technical investigation concluded: device history register review have been completed.No deviation or changes were found during manufacturing of the device.The clinical investigation concluded: clinical conclusion on the case is that the harm reported was superficial with no permanent harm (ie changes in hearing sensitivity) caused.The integrity of the receiver is based on usage and other environmental factors, while it is expected that the receiver be replaced after some extended usage, it is impossible to determine a fixed duration of receiver usage and replacement time.The clinical evaluation for the device family does evaluate detachable spare parts (including receivers and domes) coming loose in the ear canal.This is identified in the risk analysis and mitigated through device design by ensuring a sufficient pull force.The user guide states to contact the hcp if a foreign object or wax is located in the ear canal to reduce the potential risk of harm as far as possible.Risk register reference: the residual risk after the risk control measure(s) is acceptable.No new hazardous situations revealed and no need to update the risk register based on the above information the case is still considered reportable as the event / incident might lead to serious injury.This is a combined report (initial and final).No further follow up information is expected.

Brand Name
GN RESOUND
Common Device Name
HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
karen frisk
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key15549363
Report Number3005650109-2022-00043
Device Sequence Number11234142
Product Code OSM
UDI-Device Identifier05708296194445
UDI-Public05708296194445
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number20419970
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2022
Initial Report FDA Received Date10/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/02/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale